Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

Search the Community

Showing results for tags 'side effects'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Forum Information
    • Discussion Corner Announcements
    • PF Forum Member Service Center
    • Frequently Asked Questions - How Do I...???
  • Medical Questions
    • Ask The Doctor
    • Ask The Surgical Team
    • Ask about Nutrition
    • Ask the Pharmacist
    • Pregúntele al Médico
    • Talk To A Speech Clinician
  • Unmoderated Discussion
    • Open Forum
    • Newly Diagnosed
    • Caregivers Forum
    • Young Onset Forum
    • DBS Forum

Found 7 results

  1. Hi there I am on escitalopram (Lexapro or Cipralex in some places) and have had problems with side effects. I am reducing the amount slowly to get off them as the side effects are problematic. Are there any SSRIs that are recommended particularly for PD people?
  2. My mom is 74 years old. She was diagnosed with Parkinson's 9 years ago. She was taking 3 different medications Sinemet, Neupro patch, and Amantadine. She was having horrible edema in her feet and ankles. The Parkinson's symptoms weren't bad at this point. Because of the swelling the doctor decided to take her off of the Amantadine since that can cause swelling. When she eliminated that medication the swelling didn't go down but the muscle spasms in her face, causing her to stutter went away, which was good. She is still off the Amantadine. So the doctor decided to take her off the Neupro patch. That did it.....all the swelling is gone. But the bad news, all those Parkinson's symptoms that weren't so bad got a whole lot worse. For starters, she is a lot weaker and moves a lot slower. She is down to one medication, she only takes a half a sinemet pill 5 times daily. Anything more than that makes her really nauseous. She is very little anyway 5'2 and 90 pounds and is obviously very sensitive to medications. Ever since going down to one medication, she has terrible anxiety, some depression and her blood pressure either gets too high or too low. She is taking blood pressure medicine to treat that symptom. I'm just wondering if all this anxiety, depression and blood pressure problems have to do with "off" times because her sinemet isn't lasting long enough. She is reluctant to go on another medication because of the side effects like nausea and edema. Just wondering if anyone else has had these problems and what medications work best for them.
  3. Dear Mark: Thanks so much for this column! I have a question about Rytary. I take it four times a day, 245 mg, and have been happy with the smoothness of control it has given me, compared with the sinemet. But I have a terrible problem with chewing the inside of my mouth and tongue, which has caused pain and trouble eating. I read that it might be a side effect, or maybe a manifestation of dyskinesia? Do you have any ideas about ways to make it better, short of stopping the Rytary? I am chewing on toothpicks now to stop the biting. Interestingly, it starts about two hours after my first dose of the day and gets progressively worse through the day. It does not bother me at night, although I take a dose of Rytary at bedtime. Thanks again for all you do for us.
  4. Hello Mark, I have been taking Carbidopa Levodopa for about 5 months now and have noticed an increase in weight gain, especially around my abdomen. Also, my face has a slightly puffy appearance. I eat a healthy diet and exercise regularly. Just curious if this is a side effect of the medication. Thank you for your time.
  5. Eyes PD Patientss

    I have had PD for 13 years. Five and half years ago I had DBS. Only one side . I tried the other side twice without success. Currently I take 1 100mg of Stalevo first thing in the morning, then 75mg for next 6 dozes, approximately every 2 hours then if I need anymore a 25/100. carbidopa/levadopa .. Along with this I take azilect 1mg,, 3 amantadine 100mg, a 4mg Neupro patch & a 0.5mg of clonazepam. This was changed on Sept. 11, 2013, from 7 100mg Stalevo and 2 100mg of amantadine. Everything else stayed the same. The change was made because of dyskinesia. I have an appointment with a Ophthalmologist who is a neurologist on October 15th. I've had problem with my eyes focusing for over a year, double vision & focus problems esp. with my RIGHT eye. Sometime it would be just fine and other times my vision was blurry. On Sept 18th my vision problems escalated. I had blurred vision in both eyes and they were painful. Sept 21st I went to a med center. The Dr. from the med center gave me lubricating drops which didn't help much. On Monday Sept 23rd I saw my regular ophthalmologist. He gave me instructions for lid therapy which consisted of hot towels covering my eyes for 5 minutes a day and massage the eye lids after once a day and more lubricating drops. I have a prism on my left lens. My eyes continue to be blurry so I checked the internet for side effects for all my meds. I came up with Amantadine having less common side effects of blurred vision, dizziness, seeing things that are not there and more. I am wondering if the additional doze of amantadine put me over the top. I tried to get my doctor for 2 days but have been unsuccessful. Temporarily I switched back to taking 2 amantadine a day until I talk to the doctor.' What is your opinion on this? Do you think the amantadine could be part of my eye problems?
  6. Side effects of GPi Surgery

    I under went DBS GPi procedure about 3 months ago. The procedure went off very well. However, since the last several days I have been unable to sleep. Matter of fact, in spite of my insomnia, my eyes feel wide awake. Is it possible that insomnia is caused by the procedure? I have searched the literature and not found anything to that effect.
  7. I have tried levadopa/carbidopa 25/100 twice, a year apart, and both times I have had to withdraw the med because of side effects. In both cases I had non-stop tongue jerking and my left foot pulled strongly to the right, so much so that I now have drop foot and inflamed ligament. I am taking 2mg of Ropinirole tid and had a negative reaction (falling asleep at odd moments)when I increased it by 1 mg. I also take .5mg of Azilect. My PD symptoms have not improved at all. Are these side effects typical of PD or could they indicate something else?
×